Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 17, 2014, 4:24 PM MST for Gila County, Arizona. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2014, 4:24 PM MST (23:24 UTC)
- Expired
- Aug 17, 2014, 5:00 PM MST
- In force
- 36 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 91 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 4:36 PM MST | TSTM WND DMG | 1 Wnw Globe, AZ | PORTION OF A ROOF BLOWN OFF ONTO A NEARBY CAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
489
WUUS55 KPSR 172324
SVRPSR
AZC007-180000-
/O.NEW.KPSR.SV.W.0052.140817T2324Z-140818T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
424 PM MST SUN AUG 17 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF GLOBE...
* UNTIL 500 PM MST
* AT 422 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF CLAYPOOL...OR 9
MILES NORTHEAST OF GLOBE...AND MOVING SOUTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUTTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE DAMAGING WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3332 11063 3333 11081 3353 11091 3364 11069
3345 11055
TIME...MOT...LOC 2324Z 060DEG 15KT 3351 11073
$$
183 follow-up statements
066
WWUS55 KPSR 172334
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
434 PM MST SUN AUG 17 2014
AZC007-180000-
/O.CON.KPSR.SV.W.0052.000000T0000Z-140818T0000Z/
GILA AZ-
434 PM MST SUN AUG 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR SOUTH CENTRAL GILA COUNTY...
AT 433 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GLOBE...MOVING
SOUTHWEST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLAYPOOL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3356 11067 3343 11061 3332 11063 3333 11081
3353 11091
TIME...MOT...LOC 2335Z 050DEG 21KT 3345 11077
$$
18284
WWUS55 KPSR 172346
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
446 PM MST SUN AUG 17 2014
AZC007-180000-
/O.CON.KPSR.SV.W.0052.000000T0000Z-140818T0000Z/
GILA AZ-
446 PM MST SUN AUG 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR SOUTH CENTRAL GILA COUNTY...
AT 443 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLOBE...MOVING
SOUTHWEST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3354 11081 3350 11073 3344 11070 3332 11069
3333 11079 3333 11081 3353 11091
TIME...MOT...LOC 2346Z 039DEG 20KT 3340 11080
$$
18711
WWUS55 KPSR 172356
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
456 PM MST SUN AUG 17 2014
AZC007-180005-
/O.EXP.KPSR.SV.W.0052.000000T0000Z-140818T0000Z/
GILA AZ-
456 PM MST SUN AUG 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GILA COUNTY WILL
EXPIRE AT 500 PM MST...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM FOR
WESTERN PORTIONS OF SOUTHERN GILA COUNTY...AS WELL AS EXTREME
EASTERN MARICOPA COUNTY AND NORTHEAST PINAL COUTNY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3354 11081 3350 11073 3344 11070 3332 11069
3333 11079 3333 11081 3353 11091
TIME...MOT...LOC 2355Z 039DEG 20KT 3336 11084
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:19 PM MST, 5 minutes earlier.
Area forecast discussion, Aug 17, 4:19 PM MST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 419 PM MST SUN AUG 17 2014 .UPDATE...UPDATED AVIATION DISCUSSION... && .SYNOPSIS... ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS EVENING AS MONSOON MOISTURE BEGINS TO SLOWLY INCREASE. BY MONDAY...AN EARLY SEASON PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE AREA AND DRAW EVEN MORE MONSOON MOISTURE NORTHWARD BACK INTO ARIZONA. MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS ARIZONA FROM LATE MONDAY THROUGH WEDNESDAY. WITH THE INCREASE IN HUMIDITIES AND CLOUDS...BELOW NORMAL TEMPERATURES ARE POSSIBLE BY TUESDAY AND MAY CONTINUE LATER INTO THE WORK WEEK. && .DISCUSSION... BROAD AREA OF DEFORMATION STRETCHES FROM WESTERN NM THOUGH SOUTHWEST AZ...WHERE THE STRONGEST STORM ACTIVITY OF THE DAY SO FAR HAS BEGUN DEVELOPING. WITH EARLIER INVERTED WAVE ENERGY STILL LINGERING ACROSS THE SOUTHERN AZ BORDER...EXPECT STORM COVERAGE FOR THE REMAINDER OF THIS AFTERNOON AND EVENING TO BE MARGINALLY MORE THAN THAT OF THE PAST FEW NIGHTS...WITH THE STRONGEST STORMS OVER THE HIGHER TERRAIN AND MORE ISOLATED SHORT-LIVED ACTIVITY PULSING OVER THE WESTERN AND SOUTHWESTERN DESERTS. DAYTIME TEMPERATURES ON TARGET TO TOP OUT JUST ABOVE MID-AUGUST NORMALS...WITH THE WARMEST LOCALES ACROSS THE WESTERN DESERTS INCLUDING EL CENTRO...YUMA...AND TACNA...WARMING TO OR ABOVE 110F DEGREES. EXPECT PARTLY CLOUDY SKIES BACK ACROSS SOUTH- CENTRAL AND EASTERN AZ THROUGH THE EVENING...WITH MOSTLY CLEAR SKIES ALONG AND WEST OF THE CO RIVER VALLEY. ANY DAYTIME CU SHOULD QUICKLY DISSIPATE AFTER SUNSET...WITH AREAS DEBRIS CLOUDS AND CIRRUS FROM STORMS LINGERING. BEGINNING MONDAY AND LASTING AT LEAST THROUGH LATE TUESDAY...POSSIBLY BEYOND...WE'LL BE LOOKING AT INCREASING MOISTURE LEVELS AS WELL AS UPPER LEVEL DYNAMICS THAT COULD LEAD TO MORE WIDELY ACTIVE AFTERNOONS/EVENINGS ACROSS ARIZONA AND TO A LESSER EXTENT SOUTHEAST CA. SEVERAL FACTORS WILL COME TOGETHER TO SUPPORT THE TRANSPORT OF DEEPER MOISTURE AND UPPER LEVEL DYNAMICS ACROSS THE REGION. THE FIRST BEING A RATHER VIGOROUS EARLY-SEASON UPPER LOW CENTER MOVING SOUTHWARD ALONG THE CA COAST AND THE NEXT BEING THE SHIFTING UPPER HIGH CENTER EASTWARD FROM AZ INTO TX. THIS PATTERN ALLOWS THE FLOW ALOFT TO BECOME MORE SOUTHERLY...ALLOWING A CONSIDERABLE AMOUNT OF MOISTURE THAT IS NOW OVER NORTHERN MEXICO TO BE DRAWN NORTHWARD INTO AZ. IN ADDITION TO BACKGROUND MOISTURE LEVELS ALREADY OVER NORTHERN MEXICO...A VERY SWIFT MOVING AREA OF ENERGY AND STORMS HAS RACED UP ALONG THE MEXICAN COAST DURING THE DAY NOW OBSERVED OVER SINALOA...COVERING ALMOST 600 MILES OF COASTLINE OVER THE LAST 12 HOURS. WILL BE LOOKING FOR THAT FEATURE TO AT LEAST BE THE LEADING EDGE OF THE ANTICIPATED MOISTURE SURGE INTO THE SOUTHWEST DESERTS OVERNIGHT AND INTO TUESDAY. IT APPEARS THAT SOUTHEAST CA'S CHANCES FOR THUNDERSTORMS COULD BE FAR LESS...DUE TO THE AFOREMENTIONED UPPER LOW SPREADING MUCH DRIER AIR INTO THE REGION. THE MAIN IMPACTS FROM THUNDERSTORMS MONDAY...TUESDAY AND POSSIBLY OVERNIGHT INTO WEDNESDAY WILL BE LOCALLY HEAVY RAIN AND WET MICROBURSTS...DUE TO THE VERY MOIST ENVIRONMENT IN THE LOWER LEVELS OF THE ATMOSPHERE THAT IS FORECAST TO DEVELOP OVER THE REGION. THE ONLY LIMITING FACTOR FOR WIDESPREAD THUNDERSTORM DEVELOPMENT MAY BE THE FACT THAT SOUTHWESTERLY FLOW ALOFT IS FORECAST TO DEVELOP OVER THE REGION AHEAD OF THIS UPPER LOW CENTER...WHICH IS GENERALLY LESS FAVORABLE FOR THUNDERSTORM DEVELOPMENT OVER THE LOWER DESERTS DURING THE MONSOON SEASON THAN DURING PERIODS OF EASTERLY FLOW ALOFT. WHERE CONFIDENCE IS GROWING FOR AN ACTIVE MONDAY-EARLY WEDNESDAY TIME PERIOD...AS THE PREVIOUS SHIFT PUT IT BEST AT THE SHIFT BRIEFING THIS AM...CONFIDENCE ALL BUT COLLAPSES FOR THE REMAINDER OF THE WORK WEEK. THIS IS DUE TO THE FACT THAT THE GFS MAINTAINS THE SOLUTION OF BRINGING ANOTHER EVEN LARGER AREA OF MOISTURE NORTHWARD INTO THE REGION FROM A DYING TROPICAL CYCLONE THAT IS FORECAST TO DEVELOP WELL SOUTH OF BAJA AS THE MAIN UPPER LOW SWINGS SLOWLY NORTHEASTWARD INTO NORTHERN AZ. THE EURO AND GEM...ON THE OTHER HAND...RETROGRADE THIS SAME UPPER LOW OFF TO OUR WEST OVER THE EAST PACIFIC AND KEEPS ANY TROPICAL MOISTURE WELL OFF TO OUR SOUTHWEST...AS IT REBUILDS A DRIER MAIN UPPER RIDGE BACK OVER THE DESERT SOUTHWEST. GIVEN THESE CONTINUED MODEL DISCREPANCIES...BUT MARGINAL IMPROVEMENT IN RUN-TO-RUN CONSISTENCY...HAVE KEPT THE REMAINDER OF THE FORECAST FOR THE WORK WEEK TOWARDS A LOW TO MEDIUM GRADE MONSOON PATTERN...WHICH CLIMATOLOGICALLY IS THE MORE LIKELY SOLN FOR MID-AUGUST AROUND HERE. THE BEST CHANCES FOR STORM ACTIVITY OVER THE MOUNTAINS AND ISOLATED POTENTIAL FOR ACTIVITY LASTING OVER THE LOWER DESERTS IN THE AFTERNOON AND EVENINGS. FRIDAY THROUGH SUNDAY... GIVEN THE FACT THAT BOTH THE GFS AND EURO AND NOW BOTH A FAIRLY MAJOR LOW-WAVE TROF (FOR MID-AUG) SOUTHWARD INTO THE WESTERN CONUS DURING THIS PERIOD...WHICH TYPICALLY MEANS A REDUCTION OF MONSOON ACTIVITY AS THIS TROF USUALLY KEEPS THE MAIN MONSOON PLUME WELL OFF TO OUR SOUTH AND EAST...HAVE DECIDED TO GO WITH SLIGHTLY BELOW CLIMO POPS ACROSS THE REGION...AND NEAR-NORMAL TEMPS FOR NOW. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL... CONVECTION CONTINUES TO BLOSSOM EAST OF PHOENIX BUT IS NOT EXPECTED TO SURVIVE ACROSS THE DESERTS. I AM CONCERNED HOWEVER THAT THE STORMS WILL PUSH NORTHEASTERLY WINDS THROUGH THE METRO LATER THIS EVENING AND I HAVE INTRODUCED A WIND SHIFT BETWEEN 02Z-04Z. STORMS ARE STILL A LONG WAY OFF SO MY CONFIDENCE IN THE EXACT TIMING OF ANY POTENTIAL WIND SHIFT IS LOW. NOT OVERLY CONCERNED ABOUT WIDESPREAD BLDU GIVEN THE NORTHEASTERLY FETCH OVER THE MOUNTAINS BUT KIWA WOULD BE THE MOST LIKELY LOCATION TO SEE BLDU. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... STORMS HAVE BEEN SHORT LIVED ACROSS SOUTHWEST ARIZONA AND DEBRIS CLOUDS SHOULD BE ABOUT THE ONLY THING TO CONTEND WITH THE REST OF THE AFTERNOON/EVENING. SOME MODEL GUIDANCE IS SUGGESTING STORMS WILL DEVELOP ACROSS THE AREA WELL AFTER MIDNIGHT /ASSOCIATED WITH A COMPLEX OF STORMS OVER SOUTHERN SONORA/. I WANT TO SEE WHAT HAPPENS WITH THAT COMPLEX AND HOW LONG IT SURVIVES BEFORE I INTRODUCE ANY MENTION OF RAIN OR THUNDER IN EITHER SE CA TAF. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... DEEP MONSOON MOISTURE WILL CONTINUE THIS PERIOD WITH HIGHER THAN NORMAL RELATIVE HUMIDITY. A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER HIGHER MOUNTAINS OF SOUTHERN GILA COUNTY EACH DAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS ON THE LOWER SOUTHWEST AND SOUTH CENTRAL DESERTS. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 25 TO 30 PERCENT. OVERNIGHT RECOVERY WILL BE FAIR. AFTERNOON TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THIS PERIOD. ADDITIONALLY...AFTERNOON/EARLY EVENING WINDS WILL BE SOUTHWESTERLY AND GENERALLY UNDER 20 MPH...EXCEPT NEAR THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...NOLTE/PERCHA AVIATION...LEINS FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Aug 17, 3:14 PM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 314 PM MST SUN AUG 17 2014 AZZ021>024-026>028-181500- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 314 PM MST SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANOTHER ROUND OF AFTERNOON AND EVENING MONSOON THUNDERSTORMS ARE POSSIBLE OVER THE HIGHER TERRAIN AND FOOTHILLS EAST OF THE PHOENIX METROPOLITAN AREA AS WELL AS THE WESTERN ARIZONA DESERTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID- AUGUST) APPROACHING FROM THE NORTHWEST AND INCREASING MOISTURE FROM THE SOUTH WILL LEAD TO A RISING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS FOR MONDAY AND TUESDAY. HEAVY RAIN...LOCALIZED FLOODING AND STRONG GUSTY WINDS ARE THE PRIMARY WEATHER HAZARDS ASSOCIATED WITH ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND TUESDAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATIONS PROCEDURES. AZZ020-025-CAZ031>033-181500- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 314 PM MST SUN AUG 17 2014 /314 PM PDT SUN AUG 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID- AUGUST) APPROACHING FROM THE NORTHWEST...AND INCREASING MOISTURE FROM THE SOUTH WILL LEAD TO A RISING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS FOR MONDAY AND TUESDAY. STRONG GUSTY WINDS...HEAVY RAIN...AND LOCALIZED FLOODING ARE THE PRIMARY WEATHER HAZARDS ASSOCIATED WITH ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND TUESDAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 17, 3:28 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
328 PM MST SUN AUG 17 2014
AZZ024-172300-
GILA AZ-
328 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 400 PM MST
AT 323 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF SAWMILL...MOVING SOUTHWEST AT 30
MPH.
WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL GILA COUNTY...
LAT...LON 3344 11057 3366 11078 3380 11068 3385 11057
3383 11051 3383 11035 3372 11025
TIME...MOT...LOC 2229Z 064DEG 25KT 3373 11045
18Special weather statement, Aug 17, 4:00 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
400 PM MST SUN AUG 17 2014
AZZ024-172330-
GILA AZ-
400 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 430 PM MST
AT 355 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF HILLTOP...MOVING SOUTHWEST AT 30
MPH.
WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAYPOOL AND GLOBE...
LAT...LON 3341 11056 3332 11077 3345 11093 3363 11099
3366 11092 3365 11091 3369 11084 3369 11083
3366 11078 3373 11073 3373 11058 3355 11047
TIME...MOT...LOC 2300Z 064DEG 25KT 3357 11066
18Special weather statement, Aug 17, 4:02 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
402 PM MST SUN AUG 17 2014
AZZ024-172330-
GILA AZ-MARICOPA AZ-
402 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 430 PM MST
AT 359 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF ROOSEVELT...MOVING SOUTHWEST AT
30 MPH.
WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT AND TONTO NATIONAL MONUMENT...
ROOSEVELT DAM...
PUNKIN CENTER...
FOUR PEAKS...
LAT...LON 3380 11115 3376 11098 3365 11092 3358 11109
3369 11137 3389 11144 3391 11128
TIME...MOT...LOC 2302Z 064DEG 25KT 3382 11112
18Special weather statement, Aug 17, 4:21 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
421 PM MST SUN AUG 17 2014
AZZ026-180000-
YUMA AZ-
421 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 500 PM MST
AT 419 PM MST...THE PUBLIC REPORTED A STRONG THUNDERSTORM 12 MILES
SOUTHEAST OF KOFA WILDLIFE REFUGE. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
PALM CANYON...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
LAT...LON 3346 11404 3343 11396 3338 11396 3338 11384
3337 11381 3323 11382 3326 11411
TIME...MOT...LOC 2321Z 104DEG 2KT 3334 11390
WOODALLLocal storm report, Aug 17, 4:23 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
423 PM MST SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST 3 ENE CLAYPOOL 33.45N 110.77W
08/17/2014 M70 MPH GILA AZ TRAINED SPOTTER
&&
EVENT NUMBER PSR1400199
LEINSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:28 PM MST | Special Weather Statement | PSR | Gila | 32 min |
| Aug 17, 4:00 PM MST | Special Weather Statement | PSR | Gila | 30 min |
| Aug 17, 4:02 PM MST | Special Weather Statement | PSR | Gila | 28 min |
| Aug 17, 4:21 PM MST | Special Weather Statement | PSR | La Paz | 39 min |
| Aug 17, 4:25 PM MST | Special Weather Statement | PSR | 35 min | |
| Aug 17, 4:28 PM MST | Special Weather Statement | PSR | Gila | 32 min |
| Aug 17, 4:30 PM MST | Special Weather Statement | PSR | 30 min | |
| Aug 17, 4:36 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 39 min |
| Aug 17, 4:54 PM MST | Special Weather Statement | PSR | 36 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.